MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5530-G-511
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the reported lot.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Upon insertion of triathlon cr 5x11 insert, the plastic would not seat fully.Numerous attempts were made.Surgeon noted that wire was exposed but that insert seemed fully seated.A new insert was opened and implanted successfully.
 
Additional Manufacturer Narrative
An event regarding a seating/locking issue involving a triathlon insert was reported.The event was confirmed through review of the returned device.Damage observed on the insert consistent with attempted implantation and explantation.Damage was also observed on the insert consistent with contact against a hard object.Asymmetrical damage was observed on the posterior end of the distal surface of the insert.Scratching was observed on the insert condyles.This is a common damage mode of uhmwpe.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Clinician review: not performed as no medical records were provided for review.Indicated all devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other similar events for the lot referenced.The insert was returned for review- damage observed on the insert consistent with attempted implantation and explantation.Damage was also observed on the insert consistent with contact against a hard object.Asymmetrical damage was observed on the posterior end of the distal surface of the insert.Scratching was observed on the insert condyles.This is a common damage mode of uhmwpe.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.While it can be confirmed that a setting issue did take place through return of the component, the root cause cannot be determined as insufficient information was provided.Further information such as operative reports/images of the device taken when the alleged event was identified is required to complete the investigation.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7975554
Report Number0002249697-2018-03414
Device Sequence Number201527
Product Code MBH
UDI-Device Identifier07613327050547
UDI-Public07613327050547
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Catalogue Number5530-G-511
Device Lot NumberPN6KA0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2018
Initial Date Received by Manufacturer 09/19/2018
Supplement Date Received by Manufacturer11/28/2018
Initial Report FDA Received Date10/17/2018
Supplement Report FDA Received Date12/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient Weight79